Alert archive / Mississippi / Tornado Warnings in 2014

Tornado Warning 78, NWS Jackson, MS

November 16, 2014Covington County, Jones County, Mississippi

NWS Jackson, MS issued this tornado warning at Nov 16, 2014, 7:33 PM CST for Covington County, Jones County, Mississippi. It was in force for 57 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 16, 2014, 7:33 PM CST (01:33 UTC)
Expired
Nov 16, 2014, 8:30 PM CST
In force
57 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Covington County, MS, Jones County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 96 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 16, 8:16 PM CSTTSTM WND DMG3 Se Laurel, MSTREE DOWN
Nov 16, 8:24 PM CSTTSTM WND DMG6 E Laurel, MSA FEW CHICKEN HOUSES DAMAGED AND TREES DOWN. POSSIBLE TORNADO.
Nov 16, 8:24 PM CSTTSTM WND DMG6 E Laurel, MSADDITIONAL REPORTS OF POWER POLES SNAPPED AND STRUCTURAL DAMAGE TO ONE OR TWO RESIDENCES AROUND THE MYRICK COMMUNITY RELAYED THROUGH SOCIAL MEDIA. POSSIBLE TORNADO.
Nov 16, 8:24 PM CSTTORNADO 16 E Laurel, MSUPDATE, A NATIONAL WEATHER SERVICE STORM SURVEY TEAM CONFIRMS THIS DAMAGE WAS CAUSED BY A TORNADO WITH A RATING OF EF-1. MORE DETAILS WILL FOLLOW SHORTLY. INITIAL DMAGE REPORT, FEW CHICKEN HOUSES DAMAGED AND TREES DOWN.
Nov 16, 8:27 PM CSTTORNADO 12 Wsw Mill Creek, MSAN EF-1 TORNADO TOUCHED DOWN ALONG PAVILLION RD...TRACKING NE ACROSS HOLIFIELD RD...US HWY 84...AND LIFTING ALONG CHARLIE GREEN RD. TWO POWER POLES WERE SNAPPED...A BARN WAS HEAVILY DAMAGED...THE ROOF OF A CHICKEN HOUSE WAS HEAVILY DAMAGED AND A MOBILE HOME WA
Nov 16, 8:27 PM CSTTORNADO 12 Wsw Mill Creek, MSNWS STORM SURVEY TEAM CONFIRMS THIS DAMAGE WAS CAUSED BY A TORNADO WITH A RATING OF EF-1. MORE DETAILS WILL FOLLOW SHORTLY. INITIAL DAMAGE REPORT, FEW CHICKEN HOUSES DAMAGED AND TREES DOWN. UPDATED BEGIN POINT AND BEGIN TIME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 51 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2014-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2014-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
451 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
318 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

793 
WFUS54 KJAN 170133
TORJAN
MSC031-067-170230-
/O.NEW.KJAN.TO.W.0078.141117T0133Z-141117T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
733 PM CST SUN NOV 16 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI...
  NORTHERN JONES COUNTY IN SOUTHEAST MISSISSIPPI...

* UNTIL 830 PM CST

* AT 733 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED 5 MILES EAST OF COLLINS...AND MOVING EAST AT 45
  MPH.

  HAZARD...TORNADO.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
           TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
           LIKELY.

* THIS DANGEROUS STORM WILL BE NEAR...
  LAUREL AROUND 755 PM CST.
  SANDERSVILLE AROUND 805 PM CST.
  MILL CREEK AROUND 810 PM CST.

OTHER LOCATIONS IN THE WARNING INCLUDE SOSO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3150 8952 3169 8954 3181 8918 3182 8894
      3165 8894
TIME...MOT...LOC 0133Z 248DEG 41KT 3162 8945

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

CME
4 follow-up statements
403 
WWUS54 KJAN 170144
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
744 PM CST SUN NOV 16 2014

MSC031-170155-
/O.CAN.KJAN.TO.W.0078.000000T0000Z-141117T0230Z/
COVINGTON MS-
744 PM CST SUN NOV 16 2014

...THE TORNADO WARNING FOR EASTERN COVINGTON COUNTY IS CANCELLED...

THE THREAT HAS ENDED FOR THE WARNED AREA.

LAT...LON 3165 8894 3153 8940 3174 8940 3181 8918
      3182 8894
TIME...MOT...LOC 0145Z 249DEG 35KT 3166 8934

$$

MSC067-170230-
/O.CON.KJAN.TO.W.0078.000000T0000Z-141117T0230Z/
JONES MS-
744 PM CST SUN NOV 16 2014

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN JONES COUNTY
UNTIL 830 PM CST...

AT 745 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 10 MILES WEST OF ELLISVILLE...AND MOVING EAST AT 40 MPH.

HAZARD...TORNADO.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
         LIKELY.

THIS DANGEROUS STORM WILL BE NEAR...
  LAUREL AROUND 800 PM CST.
  SANDERSVILLE AND MILL CREEK AROUND 815 PM CST.

OTHER LOCATIONS IN THE WARNING INCLUDE SOSO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3165 8894 3153 8940 3174 8940 3181 8918
      3182 8894
TIME...MOT...LOC 0145Z 249DEG 35KT 3166 8934

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

CME
542 
WWUS54 KJAN 170151
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
751 PM CST SUN NOV 16 2014

MSC067-170230-
/O.CON.KJAN.TO.W.0078.000000T0000Z-141117T0230Z/
JONES MS-
751 PM CST SUN NOV 16 2014

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN JONES COUNTY
UNTIL 830 PM CST...

AT 752 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 7 MILES NORTHWEST OF ELLISVILLE...AND MOVING EAST AT 40
MPH.

HAZARD...TORNADO.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
         LIKELY.

THIS DANGEROUS STORM WILL BE NEAR...
  LAUREL AROUND 800 PM CST.
  SANDERSVILLE AND MILL CREEK AROUND 815 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3165 8894 3153 8940 3167 8934 3176 8934
      3181 8918 3182 8894
TIME...MOT...LOC 0152Z 249DEG 35KT 3168 8926

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

CME
099 
WWUS54 KJAN 170205
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
805 PM CST SUN NOV 16 2014

MSC067-170230-
/O.CON.KJAN.TO.W.0078.000000T0000Z-141117T0230Z/
JONES MS-
805 PM CST SUN NOV 16 2014

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN JONES COUNTY
UNTIL 830 PM CST...

AT 805 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR LAUREL...AND MOVING NORTHEAST AT 35 MPH.

HAZARD...TORNADO.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
         LIKELY.

THIS DANGEROUS STORM WILL BE NEAR...
  TUCKERS CROSSING AROUND 810 PM CST.
  SANDERSVILLE AROUND 820 PM CST.
  MILL CREEK AROUND 825 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3165 8894 3156 8928 3181 8918 3182 8894
TIME...MOT...LOC 0205Z 247DEG 31KT 3170 8916

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

CME
619 
WWUS54 KJAN 170217
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
817 PM CST SUN NOV 16 2014

MSC067-170230-
/O.CON.KJAN.TO.W.0078.000000T0000Z-141117T0230Z/
JONES MS-
817 PM CST SUN NOV 16 2014

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN JONES COUNTY
UNTIL 830 PM CST...

AT 817 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR TUCKERS CROSSING...AND MOVING NORTHEAST AT 35 MPH.

HAZARD...TORNADO.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
         LIKELY.

THIS DANGEROUS STORM WILL BE NEAR...
  MILL CREEK AND SANDERSVILLE AROUND 825 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3165 8894 3159 8917 3181 8909 3182 8894
TIME...MOT...LOC 0217Z 247DEG 31KT 3168 8906

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

CME

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Nov 16, 4:24 PM CST, 3 hours 9 minutes earlier.

Area forecast discussion, Nov 16, 4:24 PM CST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
424 PM CST SUN NOV 16 2014

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...IT HAS BEEN A RAINY
AND COLD AFTERNOON FOR MUCH OF THE ARKLAMISS REGION. A SWATH OF
LIGHT TO MODERATE RAIN HAS BISECTED THE CWA THROUGH THE DAY AND MANY
HAVE RECEIVED SOME GOOD RAIN AMOUNTS IN THE WAKE OF MANY DRY
WEATHER DAYS. STORM TOTAL PRECIP INDICATES ABOUT 1-3 INCHES IN THE
MAIN RAIN SWATH AND AT LEAST UP TO AN INCH OUTSIDE OF THAT TODAY.
THE MAIN AXIS OF RAIN HAS GENERALLY BEEN FROM JONESVILLE LOUISIANA
TO JACKSON TO COLUMBUS AND THIS HAS SLOWLY BEEN SHIFTING TO THE
SOUTH AND EAST THROUGH THE AFTERNOON. THERE HAS BEEN SOME EMBEDDED
THUNDERSTORMS BUT MOST OF THE MORE ROBUST CELLS HAVE REMAINED
FURTHER TO THE SOUTH IN CENTRAL LOUISIANA. THIS SWATH OF RAIN WILL
CONTINUE THROUGH THE REST OF THIS AFTERNOON INTO THE EVENING AS A
LOW PRESSURE SYSTEM DEVELOPS AND DRAGS THE FRONT THROUGH THE REGION
LATER TONIGHT. AHEAD OF THIS...THERE REMAINS POTENTIAL FOR A FEW
ROBUST STORMS IN THE SOUTHEAST WHERE THE BEST MOISTURE AND
INSTABILITY HAS BEEN ABLE TO SURGE NORTH FROM THE COAST THROUGH THE
DAY THANKS TO VERY GUSTY SOUTHERLY WINDS. LOWER TO MID 60S DEWPOINTS
HAVE GOTTEN INTO THE PINE BELT AND TEMPERATURES HAVE REACHED INTO
THE LOWER TO MID 70S TODAY. IF THERE WERE TO BE ANY ORGANIZED STRONG
TO SEVERE STORM IT WOULD BE MOST LIKELY IN THIS AREA WHERE THE
ATMOSPHERE IS A LITTLE MORE UNSTABLE AND IN THE WARM SECTOR. WILL
CONTINUE TO MENTION A LIMITED POSSIBILITY IN THIS REGION FOR
TONIGHT.

THROUGH THE EVENING RAIN WILL CONTINUE BEFORE MOVING OUT EARLY
TOMORROW MORNING AS THE FRONT MOVES THROUGH. STRONG COLD AIR
ADVECTION WILL TAKE PLACE LATE TONIGHT AND ESPECIALLY MONDAY AND
EVEN SOME MONDAY NIGHT. GUSTY NORTH WINDS WILL HELP USHER ANOTHER
COLDER AIRMASS INTO THE REGION AS THE PRESSURE GRADIENT REMAINS
TIGHTENED OVER THE REGION. MONDAY WILL BE QUITE CHILLY WITH THOSE
GUSTY WINDS DESPITE CLEARING SKIES AND HIGHS WILL REMAIN IN THE 40S.
MONDAY NIGHT WILL FEATURE POTENTIALLY OUR COLDEST NIGHT THUS FAR
GIVEN THE STRONG COLD AIR ADVECTION. MUCH OF THE MODEL GUIDANCE WAS
SHOWING WIDESPREAD TEENS NORTH OF I-20 AND EVEN INTO THE MID TEENS. THIS
LIKELY WOULD BE TOO BULLISH GIVEN WINDS REMAINING UP EVEN SLIGHTLY
AND NOT BEING DIRECTLY UNDER THE SFC HIGH ALONG WITH RECENT MOIST
GROUND. WENT WITH A SLIGHTLY WARMER MODEL BUT SOME LOCATIONS COULD
SEE UPPER TEENS STILL IN THE NORTH AND ESPECIALLY IF WINDS SUBSIDE
MORE THAN EXPECTED. EITHER WAY...LOOKS LIKE LOWER 20S ARE POSSIBLE
AREAWIDE. THE 1030MB SFC HIGH WILL MOVE OVER THE REGION TUESDAY AND
TUESDAY NIGHT THUS CONTINUING OUR COLDER WEATHER BUT SHOULD NOT
LINGER LONG OVER THE CWA. ANOTHER COLD NIGHT IS EXPECTED TUESDAY
NIGHT WITH CALMING WINDS AND CLEAR SKIES. HOWEVER SOUTHERLY FLOW
LOOKS TO RETURN IN THE WEST AND THE EASTERN PORTION OF THE STATE IS
PROBABLY MOST LIKELY TO SEE THE COLDEST LOWS.

.LONG TERM...WEDNESDAY THROUGH SUNDAY...THE SFC HIGH WILL MOVE OFF
TO THE EAST WEDNESDAY AND LOW LEVEL SOUTHERLY FLOW WILL RETURN. THIS
WILL ALLOW FOR TEMPERATURES TO MODERATE AND MOISTURE TO SLOWLY
STREAM BACK INTO THE REGION BUT CONDITIONS WILL REMAIN DRY UNTIL
LATE IN THE WEEK. LOOKS LIKE THE NEXT CHANCE FOR RAIN WILL COME
THURSDAY AS A SHORTWAVE TROUGH TAPS INTO ENOUGH MOISTURE TO GENERATE
SOME LIGHT SHOWERS IN THE WEST. THIS WILL CONTINUE TO BE THE CASE
THROUGH THE REST OF THE WEEK AS A SERIES OF WEAK SHORTWAVE TROUGHS
WILL TRAVERSE THE REGION. BY THE WEEKEND A DEEPER RETURN OF MOISTURE
WILL OCCUR AHEAD OF OUR NEXT BIGGER WEATHER SYSTEM THAT LOOKS TO
AFFECT THE ARKLAMISS PERHAPS NEXT WEEKEND OR INTO EARLY NEXT WEEK.
BEFORE THIS...WARMER AIR WILL RETURN TO THE ARKLAMISS AND WE SHOULD
SEE TEMPERATURES CLOSER TO NORMAL. /28/

&&

.AVIATION...PREDOMINATELY MVFR CEILINGS AND VISBYS ARE NOW BEING
OBSERVED ACROSS MOST OF THE AREA AS A LARGE SWATH OF LIGHT TO
MODERATE RAIN SHOWERS CONTINUES TO SPREAD ACROSS THE REGION. THERE
ARE ALSO BRIEF REDUCTIONS TO LIFR/IFR CONDITIONS IN OCCASIONAL
HEAVIER SHOWERS AND OCCASIONAL THUNDER. SHOWERS AND ISOLATED
THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF THE EVENING AND INTO
PART OF THE OVERNIGHT. THERE IS A LOW PROBABILITY OF THUNDERSTORM
WIND GUSTS AROUND HBG THROUGH AROUND 06Z. RAIN WILL DECREASE FROM NW
TO SE DURING THE OVERNIGHT AND EARLY MORNING HOURS...BUT MVFR
CEILINGS WILL PERSIST AT SOME TERMINALS INTO MONDAY MORNING. SURFACE
WINDS WILL BE RATHER GUSTY ON MONDAY...WITH N TO NW GUSTS BETWEEN 20
AND 30 KTS AT TIMES. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       37  44  22  42 /  97   9   0   0
MERIDIAN      41  47  21  42 /  96  21   0   0
VICKSBURG     36  43  21  43 /  97   6   0   0
HATTIESBURG   44  50  24  45 /  96  18   0   0
NATCHEZ       37  44  22  43 /  96   6   0   0
GREENVILLE    33  41  21  40 /  90   6   0   0
GREENWOOD     34  40  19  39 /  94   8   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

/
Hazardous weather outlook, Nov 16, 1:44 PM CST, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
144 PM CST SUN NOV 16 2014

ARZ074-075-LAZ007>009-015-MSZ018-019-025>027-034>036-040-041-
171945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-
HOLMES-ISSAQUENA-SHARKEY-
144 PM CST SUN NOV 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ARKLAMISS
DELTA.

.DAY ONE...TONIGHT AND MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

LAZ016-023>026-MSZ028>033-037>039-042>056-059-060-171945-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-
YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-
NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON-ADAMS-
144 PM CST SUN NOV 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI
AND NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT AND MONDAY

FLOODING
THREAT...LIMITED
TIMING...TONIGHT

PERIODS OF HEAVY RAINFALL WILL CONTINUE INTO TONIGHT...CREATING THE
POTENTIAL FOR LOCALIZED FLOODING. RAINFALL AMOUNTS OF 1 TO 3 INCHES
WILL BE COMMON...WITH LOCALLY HIGHER TOTALS POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

MSZ057-058-061>066-072>074-171945-
JASPER-CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
144 PM CST SUN NOV 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST AND
SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

TORNADOES
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TONIGHT

FLOODING
THREAT...LIMITED
TIMING...TONIGHT

THERE IS A LIMITED THREAT FOR FLOODING AND SEVERE STORMS FROM THE
LATE AFTERNOON HOURS THROUGH THE EVENING. ISOLATED STORMS...MAINLY
SOUTH OF A LINE FROM MEADVILLE TO MAGEE TO QUITMAN...COULD PRODUCE
DAMAGING WIND GUSTS UP TO 60 MPH OR A BRIEF TORNADO. RAINFALL
AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED ACROSS MUCH OF THE AREA...WITH
LOCALLY HIGHER AMOUNTS POSSIBLE. THIS COULD LEAD TO LOCALIZED
FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

DL

&&

...HAZARD LEGEND...

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
HIGH...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR FLOODING ISSUES...

LOWER MISSISSIPPI RIVER RFC HOME PAGE...
   WWW.SRH.NOAA.GOV/LMRFC/
NWS SIGNIFICANT RIVER FLOOD OUTLOOK...
   WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML
WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL...
   WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML
WPC EXCESSIVE RAINFALL DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML
WPC DAY 1 THROUGH 7 QPF...
   WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML
WPC QPF DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML
NWS JAN OBSERVED PRECIPITATION IMAGES...
   WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Nov 16, 4:37 PM CST, 2 hours 56 minutes before
MSZ055-063-064-162300-
SIMPSON MS-LAWRENCE MS-JEFFERSON DAVIS MS-
437 PM CST SUN NOV 16 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
437 PM CST SUN NOV 16 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES WEST OF HEBRON AT 437 PM CST...MOVING EAST AT 35 MPH.

PEOPLE IN NORTHWESTERN JEFFERSON DAVIS...NORTHEASTERN LAWRENCE AND
SOUTH CENTRAL SIMPSON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3188 8974 3170 8976 3167 9003 3179 9005
TIME...MOT...LOC 2237Z 257DEG 31KT 3174 8997

CME
Special weather statement, Nov 16, 6:51 PM CST, 42 minutes before
MSZ072-170115-
MARION MS-
651 PM CST SUN NOV 16 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
651 PM CST SUN NOV 16 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER KOKOMO AT 651 PM CST...MOVING NORTHEAST AT 45 MPH.

PEOPLE IN NORTHERN MARION COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3126 9005 3142 8967 3122 8966 3114 9000
TIME...MOT...LOC 0051Z 246DEG 40KT 3121 8996

CME
Special weather statement, Nov 16, 7:03 PM CST, 30 minutes before
MSZ064-065-170135-
JEFFERSON DAVIS MS-COVINGTON MS-
703 PM CST SUN NOV 16 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
703 PM CST SUN NOV 16 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 10 MILES WEST OF MELBA AT 703 PM CST...MOVING NORTHEAST AT 50
MPH.

PEOPLE IN SOUTHERN COVINGTON AND SOUTHERN JEFFERSON DAVIS COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3147 8986 3168 8950 3150 8946 3143 8966
      3143 8982 3141 8983
TIME...MOT...LOC 0103Z 244DEG 44KT 3144 8979

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 6:51 PM CSTSpecial Weather StatementJANMarion24 min
Nov 16, 7:03 PM CSTSpecial Weather StatementJANCovington32 min
Nov 16, 7:12 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis34 min
Nov 16, 10:09 PM CSTSpecial Weather StatementJANJones31 min
Nov 16, 10:16 PM CSTSevere Thunderstorm WarningJANJones34 min
Nov 16, 10:28 PM CSTTornado WarningJANClarke, Jasper, Jones47 min
Nov 16, 10:31 PM CSTSevere Thunderstorm WarningJANLamar, Marion59 min
Nov 16, 10:50 PM CSTSpecial Weather StatementJANJefferson Davis30 min
Nov 16, 11:10 PM CSTSevere Thunderstorm WarningJANForrest50 min
Nov 16, 11:14 PM CSTSevere Thunderstorm WarningJANCovington, Jasper, Jones30 min
Nov 17, 12:03 AM CSTSpecial Weather StatementJANForrest27 min

Nearby

Tornado Warnings in Mississippi, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.